Alert archive / California / Wind Advisories in 2014
Wind Advisory 27, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 31, 2014, 2:28 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 31, 2014, 2:00 PM PDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2014, 2:28 AM PDT (09:28 UTC)
- In effect from
- Mar 31, 2014, 2:00 PM PDT
- Expired
- Apr 2, 2014, 2:38 AM PDT
- In force
- 37 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWUS76 KSGX 310928 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 228 AM PDT MON MAR 31 2014 ...STRONGER AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH TUESDAY MORNING... .A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING STRONGER ONSHORE FLOW WITH STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH TUESDAY MORNING. ANOTHER ROUND OF GUSTY WEST WINDS IS EXPECTED FOR TUESDAY NIGHT AND WEDNESDAY. CAZ055-056-058-060>062-312100- /O.NEW.KSGX.WI.Y.0027.140331T2300Z-140401T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 228 AM PDT MON MAR 31 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PDT TUESDAY. * WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING TUESDAY. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING AND SAND AND DUST * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS IS EXPECTED FOR TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
6 follow-up statements
830 WWUS76 KSGX 312029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 129 PM PDT MON MAR 31 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH TUESDAY MORNING... .A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING VERY STRONG ONSHORE FLOW WITH STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH TUESDAY MORNING. STRONGEST WINDS WILL BE IN SAN BERNARDINO COUNTY AND EAST OF SAN GORGONIO PASS WHERE LOCAL GUSTS COULD EXCEED 70 MPH. ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN THE WINDS FOR TONIGHT. CAZ055-056-060-061-010430- /O.UPG.KSGX.WI.Y.0027.140331T2300Z-140401T1700Z/ /O.NEW.KSGX.HW.W.0007.140331T2100Z-140401T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 129 PM PDT MON MAR 31 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 75 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING TUESDAY. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO NEAR ZERO IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN FOR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ058-062-010430- /O.EXT.KSGX.WI.Y.0027.140331T2100Z-140401T1700Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 129 PM PDT MON MAR 31 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PDT TUESDAY... * WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING TUESDAY. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO NEAR ZERO IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN FOR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
976 WWUS76 KSGX 010432 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 932 PM PDT MON MAR 31 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH TUESDAY MORNING... .A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING VERY STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS THROUGH TUESDAY MORNING. STRONGEST WINDS WILL BE IN SAN BERNARDINO COUNTY AND EAST OF SAN GORGONIO PASS WHERE LOCAL GUSTS COULD EXCEED 70 MPH. ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN THE WINDS FOR TONIGHT. CAZ055-056-060-061-011200- /O.CON.KSGX.HW.W.0007.000000T0000Z-140401T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 932 PM PDT MON MAR 31 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PDT TUESDAY. * WINDS...AREAS OF WEST WINDS 2O TO 30 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 75 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING TUESDAY. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO NEAR ZERO IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN FOR TONIGHT. * REPORTS...66 MPH AT SKY VALLEY AT 5 PM...62 MPH AT EDOM HILL AT 6 PM...AND 50 MPH AT WHITEWATER AT 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ058-062-011200- /O.CON.KSGX.WI.Y.0027.000000T0000Z-140401T1700Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 932 PM PDT MON MAR 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT TUESDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...WINDS STRENGTHENING LATE THIS AFTERNOON INTO THIS EVENING...PEAKING LATE TONIGHT...THEN SLOWLY SUBSIDING TUESDAY. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO NEAR ZERO IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...ANOTHER ROUND OF GUSTY WEST WINDS WILL OCCUR TUESDAY NIGHT AND WEDNESDAY...THOUGH A LITTLE LESS STRONG THAN FOR TONIGHT. * REPORTS...48 MPH AT VOLCAN MOUNTAIN AT 3 PM...AND 45 MPH AT HARRISON PARK AT 5 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
920 WWUS76 KSGX 010957 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 257 AM PDT TUE APR 1 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH MID MORNING...THEN AGAIN TONIGHT THROUGH EARLY WEDNESDAY MORNING... .A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING PERIODS OF STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS THROUGH EARLY THIS MORNING.,,AND AGAIN TONIGHT THROUGH EARLY WEDNESDAY MORNING. WINDS TONIGHT ARE NOT EXPECTED TO BE QUITE AS STRONG AS THOSE EARLY THIS MORNING. CAZ055-056-060-061-012100- /O.CAN.KSGX.HW.W.0007.000000T0000Z-140401T1700Z/ /O.EXB.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 257 AM PDT TUE APR 1 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS TO 65 MPH NEAR RIDGE TOPS. WINDS NOT QUITE AS STRONG TONIGHT THROUGH EARLY WEDNESDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...STRONGEST EARLY THIS MORNING...DECREASING LATE THIS MORNING THROUGH THIS AFTERNOON...THEN STRONGER AGAIN TONIGHT THROUGH EARLY WEDNESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-012100- /O.EXT.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 257 AM PDT TUE APR 1 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS TO 65 MPH NEAR RIDGE TOPS. WINDS NOT QUITE AS STRONG TONIGHT THROUGH EARLY WEDNESDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...STRONGEST EARLY THIS MORNING...DECREASING LATE THIS MORNING THROUGH THIS AFTERNOON...THEN STRONGER AGAIN TONIGHT THROUGH EARLY WEDNESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
345 WWUS76 KSGX 012041 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PDT TUE APR 1 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH EARLY WEDNESDAY MORNING... .ANOTHER WAVE ASSOCIATED WITH THE TROUGH OF LOW PRESSURE WILL BRING ANOTHER PERIOD OF STRONG GUSTY WINDS FROM THE WEST IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH EARLY WEDNESDAY MORNING. WINDS TONIGHT WILL NOT BE QUITE AS STRONG AS THOSE FROM LAST NIGHT AND EARLY THIS MORNING...BUT LOCAL GUSTS OVER 55 MPH WILL STILL OCCUR IN WINDIEST LOCATIONS. CAZ055-056-058-060>062-020500- /O.CON.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 141 PM PDT TUE APR 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 60 MPH NEAR RIDGE TOPS AND IN THE FAR NORTHERN PART OF THE COACHELLA VALLEY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...TONIGHT THROUGH EARLY WEDNESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
203 WWUS76 KSGX 020455 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 955 PM PDT TUE APR 1 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH EARLY WEDNESDAY MORNING... .A TROUGH OF LOW PRESSURE WILL BRING ANOTHER PERIOD OF STRONG GUSTY WINDS FROM THE WEST IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH EARLY WEDNESDAY MORNING. WINDS TONIGHT WILL NOT BE QUITE AS STRONG AS THOSE FROM LAST NIGHT AND EARLY THIS MORNING...BUT LOCAL GUSTS OVER 55 MPH WILL STILL OCCUR IN WINDIEST LOCATIONS. CAZ055-056-058-060>062-021300- /O.CON.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 955 PM PDT TUE APR 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...TONIGHT THROUGH EARLY WEDNESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
096 WWUS76 KSGX 020938 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 238 AM PDT WED APR 2 2014 ...WIND ADVISORY CANCELLED... CAZ055-056-058-060>062-021045- /O.CAN.KSGX.WI.Y.0027.000000T0000Z-140402T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 238 AM PDT WED APR 2 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED...BUT THEY WILL CONTINUE BRISK TODAY. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:45 PM PDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 30, 9:45 PM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PDT SUN MAR 30 2014
.SYNOPSIS...
DRY WEATHER MONDAY WILL BE FOLLOWED BY A PERIOD OF COOL AND
UNSETTLED WEATHER TUESDAY AND WEDNESDAY. SHOWERS ARE LIKELY LATE
MONDAY NIGHT AND TUESDAY MORNING...THEN ANOTHER ROUND OF SHOWERS IS
LIKELY TUESDAY NIGHT THROUGH WEDNESDAY. SNOW LEVELS WILL LOWER TO
BETWEEN 4500 AND 5000 FEET ON TUESDAY NIGHT. THERE IS A SMALL CHANCE
OF LIGHT SHOWERS FRIDAY...THEN A HIGH PRESSURE RIDGE WILL DEVELOP
OVER THE PACIFIC FOR DRY...WARMER WEATHER NEXT WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
ZONAL FLOW TONIGHT WILL TURN WEAKLY CYCLONIC MONDAY AS THE UPPER LOW
OFF THE COAST OF THE PACIFIC NORTHWEST MOVES SOUTHEAST. SHORTWAVES
ROTATING AROUND THE BASE OF THIS LARGE UPPER TROUGH WILL BRING
COOL...SHOWERY WEATHER MONDAY NIGHT THROUGH WEDNESDAY. MODEL
DIFFERENCES HAVE DECREASED WITH THE TIMING AND STRENGTH OF THESE
IMPULSES. A GENERAL CONSENSUS SHOWS THE FIRST SHORTWAVE BRINGING
PRECIPITATION INTO SO-CAL MONDAY NIGHT AND TUESDAY MORNING. BOUNDARY
LAYER MOISTURE INCREASES MONDAY NIGHT WITH NEAR SATURATION TO AROUND
6000 FEET BY TUESDAY MORNING. SCATTERED SHOWERS WILL BEGIN IN SAN
BERNARDINO COUNTY MONDAY NIGHT...THEN SPREAD SOUTHEAST ACROSS SAN
DIEGO THROUGH TUESDAY MORNING. PRECIP AMOUNTS WILL BE MAINLY LIGHT
WEST OF THE MOUNTAINS WITH A TENTH TO A QUARTER INCH. OCCASIONAL
MODERATE SHOWERS ARE MOST LIKELY ON THE COASTAL SLOPES DUE TO THE
STRONG LOW LEVEL ONSHORE FLOW AND OROGRAPHIC LIFT. A HALF INCH OR
MORE IS LIKELY IN THESE AREAS. THIS FIRST WAVE WILL BE FAIRLY WARM
AND SNOW LEVELS WILL REMAIN FAIRLY HIGH MONDAY NIGHT...AROUND 6000
FEET.
A SECOND...COLDER SHORTWAVE WILL BRING ANOTHER ROUND OF
PRECIPITATION TUESDAY NIGHT AND WEDNESDAY. PRECIP AMOUNTS WILL BE
SIMILAR TO THE FIRST WAVE WITH A TENTH TO A 1/4 INCH IN COASTAL
AREAS AND 1/2 INCH OR MORE IN THE MTNS. SNOW LEVELS BE LOWER...
FALLING TO BETWEEN 4500-5000 FEET BY WEDNESDAY MORNING.
PROJECTED STORM TOTAL RAINFALL IS FOR 0.20-0.50" WEST OF THE
MOUNTAINS...AND FROM 0.50-1.50" IN THE MOUNTAINS WITH THE HIGHEST
TOTALS IN THE FAVORED AREAS LIKE THE COASTAL SLOPES OF THE SAN
BERNARDINO MOUNTAINS. SNOW TOTALS OF 4-8" ARE POSSIBLE IN THE
MOUNTAINS ABOVE 6000 FEET IN THE SAN BERNARDINO AND SAN JACINTO
MOUNTAINS. A WINTER WEATHER ADVISORY MAY BE NEEDED FOR THE SNOW AND
ANTICIPATED STRONGER WINDS. GUSTY WINDS WILL IMPACT THE DESERTS
WHERE BLOWING DUST AND SAND MAY REDUCE VISIBILITIES AT TIMES.
LONG RANGE OUTLOOK FOR THURSDAY THROUGH MONDAY...MODEL TRENDS TOWARD
THE DEVELOPMENT OF A HIGHLY AMPLIFIED RIDGE OVER THE EASTERN PACIFIC
DURING THIS TIME FRAME. THIS SUGGESTS A SLOWER EASTWARD PROGRESSION
OF THE LARGE SCALE WEST COAST TROUGH...AND ONE FINAL TROUGH OVER
CALIFORNIA ON FRIDAY. THE TROUGH IS DEEPEST AND MOST AMPLIFIED ON
THE ECWMF THAN THE GFS...AND MAY BRING A FEW LIGHT SHOWERS FRIDAY.
THE PROGS THEN FORECAST THE EASTERN PACIFIC RIDGE TO MOVE EASTWARD
OVER CALIFORNIA FOR DRY WEATHER AND A SIGNIFICANT WARMING TREND
SATURDAY THROUGH TUESDAY.
&&
.AVIATION...
310300Z...COASTS/VALLEYS...FEW-SCT CLOUDS WITH BASES 2500-5000 FT
MSL...MOSTLY OVER THE INLAND VALLEYS NEAR THE FOOTHILLS THIS
EVENING. PATCHY LOW CLOUDS WITH BASES 2000-3000 FT MSL WILL
REDEVELOP TONIGHT INTO EARLY MONDAY MORNING. COASTAL TAF SITES COULD
BE IMPACTED AFT 06Z...BUT TIMING IS UNCERTAIN. LOW CLOUDS ARE
EXPECTED TO BECOME SCT AROUND 18Z MON MORNING. EXPECT LOW CLOUDS TO
INCREASE AGAIN MON NIGHT WITH BASES 2500 TO 3000 FT.
OTHERWISE...SCT CLOUDS AOA 15000 FT AND UNRESTRICTED VIS THROUGH MON.
MTNS/DESERTS...WEST WINDS GUSTING 35 TO 45 KT WILL CONTINUE LLWS AND
MOD-STG UDDFS OVER AND E OF THE MTNS THROUGH THIS EVENING. WINDS
WILL DECREASE OVERNIGHT...INCREASING AGAIN MONDAY AFTERNOON/EVENING.
&&
.MARINE...
GUSTY W-NW WINDS WITH STEEP WAVES AND COMBINED SEAS TO 8 FEET WILL
CONTINUE OVER THE OUTER COASTAL WATERS THROUGH EARLY MONDAY. WINDS
ARE PEAKING THIS EVENING WITH GUSTS TO 25 KT.
A STRONGER TROUGH MOVING THROUGH MONDAY NIGHT INTO TUESDAY WILL
BRING WEST TO NORTHWEST WINDS WITH GUSTS 20 TO 30 KT AND COMBINED
SEAS OF 7-8 FEET IN THE OUTER COASTAL WATERS. THIS COMBINATION WILL
RESULT IN ROUGH SEAS THAT WILL BE POTENTIALLY HAZARDOUS FOR SMALL
CRAFT. RAIN SHOWERS ARE ALSO EXPECTED MONDAY NIGHT INTO WEDNESDAY
WITH THIS SYSTEM.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT MONDAY FOR THE
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MOEDE
AVIATION/MARINE...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:29 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino | 13 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.